... started with 25mg, then after a week, it made feel like I was about to burst out of my skin. My doc moved me up to 50mg which worked for a week or so,then started making me feel the same as 25mg. I am now on 100mg with xanax as needed. I do not feel any better with 100mg yet (2 1/2 weeks)... I am at a loss at what to do. Should I switch to something else,or give this a little bit more time?
In general, it takes an antidepressant a month or so to reach maximum effectivenes. So you may need to give the new dose time to be effective. The feeling you are going to burst out of your skin has me concerned though. I guess your doctor was not concerned as he/she upped your dosage, so again I would give it a little more time. If the feeling of bursting out of your skin becomes intolerable please give the doctor a call.
The medicine may take a few weeks to get into your system, sometimes you will need a while to find the correct drug, as well as doseage , to help you cope. I have most of your issues, so I undersand. It's the startle issue that has really unset both me and my poor husband. But it's been about six years and very slowly, I have managed to ,get better. Slowly I have began to move from those heavy drugs, as the side effects were a big problem, to a simpler antidepresant and hope to move from there to more natural holistice healing eventually. But the bigest help has been from a wise therapist. I needed to confront the past hurts and let them go. Now easier said than done, however I do beleive that's the way to healing.
Some times your problem may be your chemicals, just need some adjusting , or the real issues may be buried Some unresolved trauma, that you may need to find the courage to take each one of them out, and come to an understanding , the road is dificult but, a good therapist, can be a blessing. This forum is, very much like a group therapy, because each of us have walked in your shoes. And I have found great wisdon and compasion from these people.i am positive your will find comfort and help here. Hang in there it will get better. Try a journal, it will help deal with your reactions at a latter time.
If you're not feeling worse being on Zoloft then give it some time to work. If you are feeling more depressed, you're probably one of many people who have an adverse reaction to the Zoloft and it's not for you. I am going through a severe depression (grief related) and the dr. first prescribed Zoloft and then Paxil. Both of these meds made my depression 10X worse, I wanted to die and thankfully, I recognized that it was the meds that were making my depression worse. My doctor put me on Wellbutrin (generic) a little more than 2 weeks ago and it is helping, thankfully. But like all anti-depressants, they work for some but not for all. Side effects with all AD's are expected but feeling worse/more depressed should not be one of them.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.